Hail, Grant
- When
- May 13, 7:32 PM CST
- Where
- Grant County, 8.29 mi SSW of Manchester
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.880, -98.100
Isolated supercells developed during the evening of the 13th and moved southward across northern Oklahoma. Many large hail reports were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated supercells developed during the evening of the 13th and moved southward across northern Oklahoma. Many large hail reports were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 5:09 PM CST, 2 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 609 PM CDT Fri May 13 2022 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 213 PM CDT Fri May 13 2022 It looks like the persistent activity in east central portions of the fa is finally beginning to move away from the area early this afternoon although there are a few scattered echoes on radar extending SW from this activity into parts of south central OK. Satellite is showing an area of cu actually extending further into parts of western north TX. Confidence is low on what exactly will happen this afternoon/evening but it seems reasonable that additional isolated/scattered storms will be possible the rest of this afternoon into early evening across portions of central and southern OK and western north TX, which at times, some CAMs have been showing. CAMs are also showing some storms could also develop near the weak front in parts of northern OK this evening then move SE across portions of the fa. Some strong to severe storms would be possible this afternoon and evening with large hail and strong winds the main concerns. Thunderstorms could develop again Saturday afternoon. Some models show some storms could develop in KS then move into parts of the fa. Other models are showing that some storms could develop west of the area near a dryline and move into western parts of the fa. If these storms do develop, they could affect portions of the fa as early as late afternoon with some strong to severe storms possible. Otherwise, much of the fa is expected to remain dry tonight into Saturday. Temperatures are expected to fall into the mid 50s to mid 60s tonight. Warm/hot temperatures are expected tomorrow with highs in the mid 80s to mid 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 1258 PM CDT Fri May 13 2022 On Sunday, a northeast-to-southwest-oriented weak cold front will push into the central parts of the area by the afternoon. Sufficient MLCAPE (upwards of 3500-4000 J/kg) and 30 kts of deep- layer shear should be enough to foster strong to marginally severe storms. This threat for storms will be conditional owing to drier low-levels. Any storm that can form will likely be elevated, with little chance at becoming surface-based. A mid-level ridge will set in early next week over the Southern Plains. Northeasterly winds on Monday will help cool temperatures down to near average across the area. There is a slight chance of storms moving into north-central Kansas on monday late evening into Tuesday early morning. The aforementioned mid-level ridge will linger through mid-week, before weak westerly flow moves in over the Southern Plains. A warming trend is expected starting Tuesday through the end of the period, with temperatures getting into the 90s for most of the area and into the 100s across western north Texas. && .AVIATION... (00Z TAFS) Issued at 606 PM CDT Fri May 13 2022 Mainly VFR conditions to continue. Several weak surface boundaries continue to linger across the area. However wind speeds remain light with some variation in direction have went with mainly an east to southeast wind with a period of northeast wind across northern OK. Still appears there is enough of a signal for thunder to impact central Oklahoma after midnight, so have kept a mention at OKC/OUN and associated MVFR ceilings. Otherwise, some cumulus as well as periodic high clouds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 87 65 93 / 30 0 10 10 Hobart OK 62 93 64 99 / 10 10 0 0 Wichita Falls TX 63 96 66 103 / 30 10 0 0 Gage OK 56 89 60 92 / 10 20 0 0 Ponca City OK 61 87 62 90 / 40 0 20 30 Durant OK 65 91 66 95 / 30 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....13 AVIATION...30
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Fri May 13 2022 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Fri May 13 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible from around 4 pm through 2 am, mainly along and east of an Enid to Lawton and Wichita Falls line. The stronger storms will be capable of hail to the size of golfballs and winds up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again Saturday and Sunday evenings with damaging winds and large hail being the main concerns. .Fire Weather... Elevated to near critical fire weather conditions are expected Tuesday, mainly across far western Oklahoma and adjacent parts of Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 1 N WICHITA FALLS 33.93N 98.49W
05/13/2022 M1.50 INCH WICHITA TX TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 NW WICHITA FALLS 33.94N 98.53W
05/13/2022 M0.88 INCH WICHITA TX TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 2 SW WICHITA FALLS 33.89N 98.52W
05/13/2022 U1.00 INCH WICHITA TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0737 PM HAIL 1 W WICHITA FALLS 33.90N 98.51W
05/13/2022 U1.25 INCH WICHITA TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0739 PM HAIL 2 W WICHITA FALLS 33.90N 98.52W
05/13/2022 U1.75 INCH WICHITA TX PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 9 SW WICHITA FALLS 33.82N 98.60W
05/13/2022 M1.50 INCH ARCHER TX EMERGENCY MNGR
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 NW WICHITA FALLS 33.92N 98.50W
05/13/2022 M1.75 INCH WICHITA TX TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 3 W WICHITA FALLS 33.90N 98.55W
05/13/2022 U1.50 INCH WICHITA TX PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0754 PM HAIL 4 N LAKESIDE CITY 33.88N 98.56W
05/13/2022 U1.25 INCH WICHITA TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0758 PM HAIL 2 N LAKESIDE CITY 33.86N 98.53W
05/13/2022 U1.25 INCH WICHITA TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0802 PM HAIL 3 NE LAKESIDE CITY 33.86N 98.50W
05/13/2022 U1.00 INCH WICHITA TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0806 PM HAIL 2 NW LAKESIDE CITY 33.86N 98.57W
05/13/2022 U1.00 INCH WICHITA TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0809 PM HAIL 3 NE LAKESIDE CITY 33.86N 98.50W
05/13/2022 U1.25 INCH WICHITA TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0810 PM HAIL 4 NE LAKESIDE CITY 33.86N 98.49W
05/13/2022 U1.00 INCH WICHITA TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&The Vance AFB radar (KVNX), 16 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031906, 1031904, 1031905, 1031909, 1031911, 1031908, 1031910, 1031912, 1031913, 1031914, 1031915.